Dose benzonatate cause a drop in blood pressure?
Question posted by lousbooze on 8 Sep 2010
Last updated on 9 September 2010 by Rajive Goel
There are a number of Benzonatate side effects that you should report to the doc/pharmacist who prescribed the med. These include but are not limited to:
* Numbing of the mouth or throat, which occurs if the capsules are sucked or chewed instead of swallowed whole and may lead to choking
* Serious heart or blood vessel problems, such as a cardiac arrest, usually due to the anesthetic reaction when the capsules are sucked or chewed instead of swallowed whole
* Numbness of the chest
The above could cause drop in blood pressure, please double check it with you doc/pharmacist.
Swallowing the capsules whole may greatly reduce the risk of many of these serious side effects of benzonatate. Never suck or chew the capsules.
In addition, since benzonatate is chemically related to para-aminobenzoic acid (PABA), people who are allergic to PABA may also have allergic reactions to benzonatate.
- Benzonatate uses and safety info
- Benzonatate information for Healthcare Professionals (includes dosage details)
- Side effects of Benzonatate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.